MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT PS NUM4 12MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT PS NUM4 12MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532-G-412-E
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This pi if for revision.Patient reported a primary right knee surgery on (b)(6) 2021 and had a revision due to instability and pain on (b)(6) 2022.Patient stated she did not have any implants removed or replaced.Patient reported continued pain and on (b)(6) 2023, leg "went out" and femur broke.Patient noted surgeon wants to perform another surgery to implant a rod to address the broken femur.Patient has not scheduled another revision.Patient noted she is taking up to 5 oxycodone pills per day for the pain.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding instability involving an triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review with clinical consultant indicated "following review of this documentation it is confirmed that the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.X-rays confirm this fracture went on to heal in anatomic position.The root cause of the instability necessitating revision and the peri-prosthetic fracture requiring orif cannot be determined from the documentation provided.The med review addendum from (b)(6) 2023 indicated "the records confirm the patient underwent a cemented right tka on (b)(6) 2021.No confirmatory evidence regarding subsequent revision surgery nor peri prosthetic tha fracture was provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.A review with clinical consultant indicated "following review of this documentation it is confirmed that the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.X-rays confirm this fracture went on to heal in anatomic position.The root cause of the instability necessitating revision and the peri-prosthetic fracture requiring orif cannot be determined from the documentation provided.The med review addendum from (b)(6) 2023 indicated "the records confirm the patient underwent a cemented right tka on (b)(6) 2021.No confirmatory evidence regarding subsequent revision surgery nor peri prosthetic tha fracture was provided." the patient would like to know if her implants were part of a recall.A review indicated there are no recalls associated with these parts/lots.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi if for revision.Patient reported a primary right knee surgery on (b)(6) 2021 and had a revision due to instability and pain on (b)(6) 2022.Patient stated she did not have any implants removed or replaced.Patient reported continued pain and on (b)(6) 2023, leg "went out" and femur broke.Patient noted surgeon wants to perform another surgery to implant a rod to address the broken femur.Patient has not scheduled another revision.Patient noted she is taking up to 5 oxycodone pills per day for the pain.Update per med review 12/11/2023: the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.04-jan-2024: patient would like to know if implants are subject to a recall.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving an triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review with clinical consultant indicated "following review of this documentation it is confirmed that the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.X-rays confirm this fracture went on to heal in anatomic position.The root cause of the instability necessitating revision and the peri-prosthetic fracture requiring orif cannot be determined from the documentation provided.The med review addendum from on (b)(6) 2023 indicated "the records confirm the patient underwent a cemented right tka on (b)(6) 2021.No confirmatory evidence regarding subsequent revision surgery nor peri prosthetic tha fracture was provided." the med review addendum from on (b)(6) 2024 indicated "subsequent to the revision tka and fracture the patient went on to have ongoing pain and instability of the knee particularly on the medial side necessitating further surgical intervention in the form of conversion to a hinged tka.Microbiology from this revision showed no evidence of infection.The root cause for the ongoing pain and instability cannot be determined from the information provided.Should further information become available i would be happy to continue this review." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability.A review with clinical consultant indicated "following review of this documentation it is confirmed that the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.X-rays confirm this fracture went on to heal in anatomic position.The root cause of the instability necessitating revision and the peri-prosthetic fracture requiring orif cannot be determined from the documentation provided.The med review addendum from on (b)(6) 2023 indicated "the records confirm the patient underwent a cemented right tka on (b)(6) 20/21.No confirmatory evidence regarding subsequent revision surgery nor peri prosthetic tha fracture was provided." the med review addendum from on (b)(6) 2024 indicated "subsequent to the revision tka and fracture the patient went on to have ongoing pain and instability of the knee particularly on the medial side necessitating further surgical intervention in the form of conversion to a hinged tka.Microbiology from this revision showed no evidence of infection.The root cause for the ongoing pain and instability cannot be determined from the information provided.Should further information become available i would be happy to continue this review." the patient would like to know if her implants were part of a recall.A review indicated there are no recalls associated with these parts/lots.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi if for revision.Patient reported a primary right knee surgery on (b)(6) 2021 and had a revision due to instability and pain on (b)(6) 2022.Patient stated she did not have any implants removed or replaced.Patient reported continued pain and on (b)(6) 2023, leg "went out" and femur broke.Patient noted surgeon wants to perform another surgery to implant a rod to address the broken femur.Patient has not scheduled another revision.Patient noted she is taking up to 5 oxycodone pills per day for the pain.Update per med review on (b)(6) 2023: the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.On (b)(6) 2024: patient would like to know if implants are subject to a recall.

Brand Name
X3 TRIATHLON INSERT PS NUM4 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key18139594
Report Number0002249697-2023-01415
Device Sequence Number15453513
Product Code MBH
UDI-Device Identifier07613327390469
UDI-Public07613327390469
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number5532-G-412-E
Device Lot NumberT85YVX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer02/07/2024
10/23/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date03/04/2024
11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight88 KG